Alert archive / Wyoming / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 42, NWS Riverton, WY

September 4, 2016Fremont County, Sweetwater County, Wyoming

NWS Riverton, WY issued this severe thunderstorm warning at Sep 4, 2016, 2:36 PM MDT for Fremont County, Sweetwater County, Wyoming. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 4, 2016, 2:36 PM MDT (20:36 UTC)
Expired
Sep 4, 2016, 3:00 PM MDT
In force
24 min
Issued by
NWS Riverton, WY
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

Counties Fremont County, WY, Sweetwater County, WY

The radar

The Riverton/Lander radar (KRIW), 78 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 8.6 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2016-09-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 42 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2016-09-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
42 J/kg
Mixed-layer CIN
-222 J/kg
Mixed-layer LCL
1485 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
209 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

643 
WUUS55 KRIW 042036
SVRRIW
WYC013-037-042100-
/O.NEW.KRIW.SV.W.0042.160904T2036Z-160904T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
236 PM MDT SUN SEP 4 2016

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN SWEETWATER COUNTY IN SOUTH CENTRAL WYOMING...
  SOUTHEASTERN FREMONT COUNTY IN CENTRAL WYOMING...

* UNTIL 300 PM MDT

* AT 235 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR ICE SLOUGH TO 19 MILES SOUTH OF SWEETWATER
  STATION TO 18 MILES SOUTHWEST OF CROOKS GAP...MOVING NORTHEAST AT
  30 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* SEVERE THUNDERSTORMS WILL BE NEAR...
  ICE SLOUGH AROUND 245 PM MDT. 
  JEFFREY CITY AROUND 255 PM MDT. 
  CROOKS GAP AROUND 300 PM MDT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THESE STORMS MAY CAUSE SERIOUS INJURY
AND SIGNIFICANT PROPERTY DAMAGE.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4273 10792 4257 10765 4240 10754 4211 10808
      4224 10831 4249 10836
TIME...MOT...LOC 2035Z 237DEG 27KT 4246 10804 4227 10826 4219 10812 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

BRAUN
1 follow-up statement
498 
WWUS55 KRIW 042049
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
249 PM MDT SUN SEP 4 2016

WYC013-037-042100-
/O.CON.KRIW.SV.W.0042.000000T0000Z-160904T2100Z/
SWEETWATER-FREMONT-
249 PM MDT SUN SEP 4 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM MDT
FOR NORTHERN SWEETWATER AND SOUTHEASTERN FREMONT COUNTIES...

AT 248 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR ICE SLOUGH TO 15 MILES SOUTH OF SWEETWATER
STATION TO 11 MILES SOUTHWEST OF CROOKS GAP...MOVING NORTHEAST AT 30
MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

THESE SEVERE STORMS WILL BE NEAR...
  JEFFREY CITY AND ICE SLOUGH AROUND 255 PM MDT. 
  CROOKS GAP AROUND 300 PM MDT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THESE STORMS MAY CAUSE SERIOUS INJURY
AND SIGNIFICANT PROPERTY DAMAGE.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4273 10792 4257 10765 4240 10754 4211 10808
      4224 10831 4249 10836
TIME...MOT...LOC 2048Z 237DEG 27KT 4251 10793 4232 10815 4224 10801 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

BRAUN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 2:34 PM MDT, 2 minutes earlier.

Area forecast discussion, Sep 4, 2:34 PM MDT, 2 minutes before
Area Forecast Discussion
National Weather Service Riverton WY
234 PM MDT SUN SEP 4 2016

.SHORT TERM...Tonight Through Wednesday

Showers and thunderstorms continue to impact much of the area this
afternoon, with some storms showing signatures for hail and gusty to
breezy wind. Additionally, some webcams across northwestern Wyoming
indicate the possible presence of some snowfall. Showers will
continue tonight, with activity lessening from south to north
through Monday morning. Models have backed off expected
precipitation amounts through Monday morning, with 0.25 in looking
more likely across the northwestern portion of the area.

Shower coverage will then remain diminished through much of the
remainder of the forecast period, with a generally dry southwest
flow anticipated. A weak disturbance may impact the area Wednesday
morning, with a few showers possible over the northeast, but
otherwise only minimal impacts anticipated. Temperatures will warm
slightly Tuesday and Wednesday. Northwest flow by Wednesday
afternoon will help to keep mostly dry conditions. Wednesday
afternoon may see increased afternoon wind, especially over
Sweetwater, Lincoln, and into Teton counties.

.LONG TERM...Wednesday Night through Sunday

Beginning of fcst, broad low amplitude trof across the western CONUS
will keep the forecast area cool and fall-like through the forecast
period with only modest chances for occasional precip chances
through the fcst period. Thursday night and again Sunday
afternoon/evening look to be the periods when a little precip would
mostly likely shed from the clouds across the northern zones
primarily as a couple of embedded upper level waves move through the
flow with modest moisture in tow. Otherwise, Thursday, and to a
lesser extent Friday, will see some enhanced fire weather across
mainly the southern forecast zones as marginal minimum RH values and
winds gusting out of the west 20 to 25 mph (in response to lee-side
troffing) combine. Worth monitoring, but no sure thing at this
point. No significant breaks in MR mdl agreement in handling the
next 7 days which also matches well with evolving pattern without
any noteworthy forcing. Stronger cooling and frontal passage may be
on the horizon for the beginning of next week, however.

&&

.AVIATION.../00Z ISSUANCE/

Ongoing isolated -SHRA and -TSRA across the entire forecast area
earlier today will shift more across the northern half of WY later
tonight. In the meantime, stronger convection will continue through
early evening. The most favorable areas through 02Z appear to be
east of a KEMM -KRIW -KBYG line as well as over the
northern/northwestern mountains. Later tonight, convection will move
northward after 06Z especially across northwest WY as better
dynamics associated with an upper level trough/disturbance spreads
over the area. Stronger storms of the day look to be located mainly
across southern and portions of east central WY this through early
evening...with gusty outflow winds 30 to 50 mph and small hail the
most likely threat. Generally the forecast area can expect breezy
south to southwest wind ahead of the front across southern WY, and
breezy northerly winds in wake of the front over portions of central
and northern WY with mixed winds between the two areas. MVFR/IFR
ceilings may develop across the portions of the forecast area
tonight through Monday morning in addition to brief MVFR conditions
that will occur with any convective activity through early this
evening.

&&

.FIRE WEATHER...

Showers and thunderstorms will continue into the overnight hours
with gusty wind possible. Cooling temperatures overnight may result
in some snowfall over the northwestern zones and fires. Shower
activity should generally diminish by Monday afternoon, though some
isolated shower activity may persist over northern Wyoming through
Tuesday afternoon. Warming and mostly dry conditions anticipated
through Wednesday, with humidity decreasing across the area.

&&

.RIW Watches/Warnings/Advisories...
None.
&&

SHORT TERM...Branham
LONG TERM...Braun
AVIATION...Braun
FIRE WEATHER...Branham
Hazardous weather outlook, Sep 4, 3:02 AM MDT, 11 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
302 AM MDT SUN SEP 4 2016

WYZ001>020-022>030-050915-
YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS-
NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN-
SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS-
BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST-
NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY-
TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE-
WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST-
UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY-
SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS-
UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY-
ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY-
302 AM MDT SUN SEP 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL
WYOMING.

.DAY ONE...TODAY AND TONIGHT

TODAY AND TONIGHT...ISOLATED TO SCATTERED THUNDERSTORMS OVER THE
NORTH AND CENTRAL. AN INCH OR TWO OF SNOW POSSIBLE OVER THE
NORTHERN MOUNTAINS AND HIGHER ELEVATIONS OF YELLOWSTONE NATIONAL
PARK TONIGHT AND MONDAY MORNING. SOMEWHAT ELEVATED FIRE WEATHER
CONDITIONS ACROSS PORTIONS OF SOUTHWEST WYOMING TODAY.

.DAYS TWO THROUGH SEVEN...LABOR DAY THROUGH SATURDAY

TUESDAY...ISOLATED THUNDERSTORMS NORTH AND CENTRAL. LATE DAY
THUNDERSTORMS WILL BE MORE NUMEROUS OVER EASTERN JOHNSON COUNTY
AND NORTHEAST NATRONA COUNTY WITH A FEW STRONG STORMS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY WIND GUSTS OF OVER 45 MPH
AS WELL AS ANY SNOW ACCUMULATIONS. THANK YOU.

TEAM RIVERTON

In the hours before

Special weather statement, Sep 4, 1:14 PM MDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
114 PM MDT SUN SEP 4 2016

WYZ014-025-026-041945-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER GREEN RIVER BASIN-WIND RIVER
MOUNTAINS WEST-
114 PM MDT SUN SEP 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SUBLETTE COUNTY UNTIL 145
PM MDT...

AT 113 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTHWEST OF MESA GAS FIELD...WHICH IS 12 MILES SOUTHWEST OF
PINEDALE...MOVING NORTHEAST AT 25 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  DANIEL AROUND 130 PM MDT.
  PINEDALE AROUND 140 PM MDT.
  CORA...FREMONT LAKE AND WILLOW LAKE AROUND 145 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4263 10998 4271 11020 4314 10997 4301 10964
TIME...MOT...LOC 1913Z 207DEG 23KT 4274 11005

BRAUN
Special weather statement, Sep 4, 1:17 PM MDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
117 PM MDT SUN SEP 4 2016

WYZ001-002-041945-
ABSAROKA MOUNTAINS-YELLOWSTONE NATIONAL PARK-
117 PM MDT SUN SEP 4 2016

...SPECIAL WEATHER STATEMENT...

AT 117 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SOUTHEAST ARM OF LAKE YELLOWSTONE...WHICH IS 13 MILES SOUTHWEST OF
EAST ENTRANCE...MOVING NORTH AT 40 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  SYLVAN LAKE AND SYLVAN PASS AROUND 130 PM MDT.
  EAST ENTRANCE AROUND 135 PM MDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE PAHASKA TEPEE...
SHOSHONE LODGE AND GUEST RANCH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4427 11013 4436 11046 4484 11032 4472 10973
TIME...MOT...LOC 1917Z 199DEG 33KT 4438 11022

BRAUN
Special weather statement, Sep 4, 1:23 PM MDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
123 PM MDT SUN SEP 4 2016

WYZ019-030-042000-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-EAST SWEETWATER COUNTY-
123 PM MDT SUN SEP 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL SWEETWATER AND
SOUTHEASTERN FREMONT COUNTIES UNTIL 200 PM MDT...

AT 122 PM MDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 20 MILES SOUTHEAST OF OREGON BUTTES TO 13 MILES
EAST OF BOARS TUSK. MOVEMENT WAS NORTHEAST AT 35 MPH.

NICKEL TO A FEW ONE INCH SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL
BE POSSIBLE WITH THESE STORMS.

THESE STORMS WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH CENTRAL
SWEETWATER AND SOUTHEASTERN FREMONT COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4256 10774 4240 10857 4193 10907 4203 10811
TIME...MOT...LOC 1922Z 228DEG 31KT 4214 10848 4199 10894

BRAUN
Special weather statement, Sep 4, 1:53 PM MDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
153 PM MDT SUN SEP 4 2016

WYZ009-020-042045-
BIGHORN MOUNTAINS SOUTHEAST-NATRONA COUNTY LOWER ELEVATIONS-
153 PM MDT SUN SEP 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NATRONA COUNTY UNTIL
245 PM MDT...

AT 153 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTHEAST OF WALTMAN REST AREA...WHICH IS 46 MILES SOUTHWEST OF
KAYCEE...MOVING NORTHEAST AT 35 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  RED WALL AROUND 225 PM MDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE ARMINTO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4323 10661 4302 10725 4318 10744 4325 10733
      4324 10730 4327 10730 4352 10691
TIME...MOT...LOC 1953Z 237DEG 32KT 4317 10719

BRAUN
Special weather statement, Sep 4, 1:59 PM MDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
159 PM MDT SUN SEP 4 2016

WYZ014-025-042030-
UPPER GREEN RIVER BASIN FOOTHILLS-WIND RIVER MOUNTAINS WEST-
159 PM MDT SUN SEP 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SUBLETTE COUNTY UNTIL 230
PM MDT...

AT 158 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
PINEDALE...MOVING NORTHEAST AT 25 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  PINEDALE AND WENZ FIELD AROUND 205 PM MDT.
  FREMONT LAKE AROUND 215 PM MDT.
  HALF MOON LAKE AND WILLOW LAKE AROUND 225 PM MDT.
  WHITE PINE SKI AREA AROUND 230 PM MDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE HALF MOON
CAMPGROUND... PINEDALE RALPH WENZ FIELD...BOULDER LAKE
CAMPGROUND...PINEDALE HIGH SCHOOL...TRAILS END CAMPGROUND...LAKESIDE
LODGE...RENDEZVOUS MEADOWS GOLF COURSE...PINEDALE MIDDLE
SCHOOL...PONDEROSA LODGE AND UPPER HALF MOON CAMPGROUND.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4325 10988 4290 10944 4273 10990 4282 11003
      4283 11005 4285 11008 4286 11008
TIME...MOT...LOC 1958Z 225DEG 20KT 4285 10992

BRANHAM
Special weather statement, Sep 4, 2:25 PM MDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
225 PM MDT SUN SEP 4 2016

WYZ019-042100-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
225 PM MDT SUN SEP 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FREMONT COUNTY UNTIL
300 PM MDT...

AT 225 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR ICE SLOUGH...WHICH IS 10 MILES WEST OF JEFFREY CITY...MOVING
NORTHEAST AT 30 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  ICE SLOUGH AROUND 235 PM MDT.
  JEFFREY CITY AROUND 250 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4230 10805 4245 10818 4274 10768 4251 10748
TIME...MOT...LOC 2025Z 237DEG 24KT 4242 10804

BRAUN

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 3, 6:30 PM MDTSpecial Weather StatementRIWNatrona30 min
Sep 3, 6:55 PM MDTSpecial Weather StatementRIWNatrona20 min
Sep 3, 7:11 PM MDTSpecial Weather StatementRIWNatrona34 min
Sep 3, 8:19 PM MDTSpecial Weather StatementRIWNatrona41 min
Sep 3, 8:25 PM MDTSpecial Weather StatementRIWLincoln35 min
Sep 4, 12:44 PM MDTSpecial Weather StatementRIWPark46 min
Sep 4, 12:46 PM MDTSpecial Weather StatementRIWSweetwater44 min
Sep 4, 12:48 PM MDTSpecial Weather StatementRIWSublette27 min
Sep 4, 1:10 PM MDTSpecial Weather StatementRIW35 min
Sep 4, 1:12 PM MDTSpecial Weather StatementRIWNatrona48 min
Sep 4, 1:14 PM MDTSpecial Weather StatementRIWSublette31 min
Sep 4, 1:17 PM MDTSpecial Weather StatementRIWPark28 min
Sep 4, 1:23 PM MDTSpecial Weather StatementRIW37 min
Sep 4, 1:42 PM MDTSevere Thunderstorm WarningRIWFremont48 min
Sep 4, 1:53 PM MDTSpecial Weather StatementRIWNatrona52 min
Sep 4, 1:55 PM MDTSevere Thunderstorm WarningRIWFremont, Sweetwater50 min
Sep 4, 1:59 PM MDTSpecial Weather StatementRIWSublette31 min
Sep 4, 2:25 PM MDTSpecial Weather StatementRIW35 min
Sep 4, 2:41 PM MDTSpecial Weather StatementRIW34 min
Sep 4, 2:56 PM MDTSpecial Weather StatementRIWNatrona49 min
Sep 4, 2:59 PM MDTSevere Thunderstorm WarningRIWFremont46 min
Sep 4, 3:08 PM MDTSpecial Weather StatementRIW37 min
Sep 4, 3:25 PM MDTSevere Thunderstorm WarningRIWNatrona20 min
Sep 4, 3:47 PM MDTSpecial Weather StatementRIW28 min
Sep 4, 3:55 PM MDTSpecial Weather StatementRIWHot Springs50 min
Sep 4, 4:10 PM MDTSpecial Weather StatementRIWNatrona50 min
Sep 4, 4:17 PM MDTSevere Thunderstorm WarningRIWNatrona28 min
Sep 4, 4:24 PM MDTSpecial Weather StatementRIW36 min
Sep 4, 4:43 PM MDTSevere Thunderstorm WarningRIWNatrona62 min
Sep 4, 4:54 PM MDTSpecial Weather StatementRIW51 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.